# SDR 9513549869

- Difficulty date: August 30, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N778NC
- Make and model: Doug DC-9-51
- Aircraft serial: 48100
- Engine: Pwa JT8D17
- System (JASC): 7932 · Engine Oil Quantity
- Part: Oil Qty Ind Sys
- Condition: Malfunctioned
- Location: Nr 2 Engine
- Stage of operation: CL
- Nature of condition: N
- Precautionary procedure: A, E

## Discrepancy

CLIMBING OUT OF DTW, NR 2 ENGINE OIL QUANTITY INDICATION BEGAN DECREASING RAPIDLY.  NOTING A RISE IN OIL TEMPERATURE, THE CREW DECIDED TO PERFORM A PRECAUTIONARY SHUTDOWN OF THE ENGINE.  THE FLIGHT RETURNED TO DTW FOR AN UNEVENTFUL LANDING.  THE OIL TEMPERATURE SYSTEM OPERATION CHECKED NORMAL.  THE OIL QUANTITY INDICATION SYSTEM HAD MALFUNCTIONED, IT WAS PLACED ON MEL AND THE AIRCRAFT CONTINUED IN SERVICE.  SUBSEQUENT REPLACEMENT OF THE OIL QUANTITY TRANSMITTER RESTORED NORMAL SYSTEM OPERATION.
